| Catalog Number |
PNML6F088804 |
| Medical Device Problem Codes |
Break (1069); Device Damaged Prior to Use (2284)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
02/28/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
During preparation for a medical procedure using a neuron max 6f 088 long sheath (neuron max), the neuron max was found to be broken at the proximal end upon removal from the packaging.The damage was found prior to use and, therefore, the neuron max was not used in the procedure.The procedure was completed using another neuron max.
Additional Manufacturer Narrative
Results: the neuron max was fractured approximately 3.0 cm from the hub.Conclusions: evaluation of the returned neuron max confirmed a fracture near the hub.If the device is forcefully retracted at extreme angles from its packaging card or otherwise mishandled during preparation, damage such as a kink may occur.If a kinked device is further manipulated, the kink may worsen to a fracture.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.